Posted by ksc on July 19, 2001, at 9:20:46
In reply to Re: withdrawal should be paid for by Wyeth-Ayerst, posted by purple on July 18, 2001, at 13:18:00
PURPLE WROTE: I researched it BEFORE I started taking it, which sounds like what you should have done. There are a huge number of success stories out there for people on Effexor, can you put a price on that? Get over it, there are risks and side effects with almost any medication out there. You put it into your own body.
Not sure the attitude is necessary, but thanks for the advice. Unfortunately it's a little too late for most of us, you see, some of us actually trusted the doctors who put us on this medication (Gee what a concept). But we’ll have to try and remember your great wisdom in hindsight.
The information pamphlet that came from the pharmacy made light of the side affects and made it sound as if they were very mild and would go away in time. Besides every medication has possible side affects right? But who knew that 10 months of vivid dreams would cause nausia, dizziness, chronic fatigue and exhaustion, severe muscle pain and stiffness, inability to concentrate or focus and a lack of memory.
Have you ever stood up after sitting for a few hours and almost fallen on your face because your leg muscles wouldn’t work, and you virtually had to drag your legs along one at a time just so you could walk? Have you ever had to sleep for two straight days, just so you could get up enough energy to go to work on Monday? Has your memory ever been so bad that your friends and family could play jokes on you by telling you that you didn't do something and you believe them because you don't remember otherwise? Your concentration level so poor that you were afraid to drive your car to the store, for fear of running into the guy in front of you?
Combined, these are symptoms of a very painful and permanent disease called Fibromyalgia (imagine multiple sclerosis without the permanent muscle damage). Now imagine what it does to the psyche when your doctor tells you that she believes you have this? There’s no cure, so all you can think is “how am I going to live with this pain for the rest of my life? It’s crippling and it’s only going to get worse.” The last thing you’re thinking is, “Gee maybe this is just a side affect from my Effexor”.
So you see my “purple attitude” friend, the answer may sound very simple to you, but for many of us, it was not. Ok yes, we’re guilty of trusting our physicians to do what’s best for us. But shouldn’t THEY be the ones doing the research? Shouldn’t THEY know what this drug does to people and monitor them carefully, rather than just handing over a prescription and a smile, while waving goodbye like some uncaring drug dealer off the street….?